Heavy Rain, Milam
- When
- September 5, 4:20 AM CST
- Where
- Milam County, Rockdale
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Streets in town were closed due to high water.
Showers and thunderstorms remained in North Texas, but became more scattered, as a slow moving upper level low pressure system began to exit the region. This upper low spawned three tornadoes in Dallas and Collin Counties which caused damage to structures.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Showers and thunderstorms remained in North Texas, but became more scattered, as a slow moving upper level low pressure system began to exit the region. This upper low spawned three tornadoes in Dallas and Collin Counties which caused damage to structures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 5, 3:15 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 415 AM CDT WED SEP 5 2001 UPPER LOW INTERACTING WITH COPIOUS MOISTURE (PRECIP WATER IN EXCESS OF 2 INCHES) WILL TRIGGER WIDESPREAD RAINFALL THROUGH TODAY. HAVE EXPANDED A FLASH FLOOD WATCH FOR THE ENTIRE AREA WHERE THRESHOLD FOR WATER RETENTION HAS DEMISED WITH TUESDAYS EXCESSIVE RAINFALL EVENT. WET WEATHER PATTERN TO CONTINUE INTO THE EXTENDED AS A POTENT DIFFLUENT UPPER LOW ARRIVES OVER THE WEEKEND. AN INCREASING LOW LEVEL WARM ADVECTION PATTERN WITH A STRENGTHENING FETCH OF WARM GULF MOISTURE WILL AID LIFT AS THE SYSTEM MOVES THROUGH. FCSTID = 48 DFW 84 71 85 74 / 70 50 40 30 ACT 85 72 87 74 / 70 50 40 30 .FWD...FLASH FLOOD WATCH TODAY AREAWIDE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 505 AM CDT WED SEP 5 2001 ...FLASH FLOODING... WIDESPREAD RAINFALL ON NEARLY SATURATED SOILS WILL RESULT IN AREAS OF WATER RUNOFF WHERE HEAVY RAINFALL OCCURS TODAY. A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR ALL OF NORTH TEXAS. ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING STRIKES AND A FEW AREAS WITH PEA TO MARBLE SIZE HAIL. OUTFLOW FROM THE STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF SURFACE WIND GUSTS UP TO 40 MPH. 48
The national radar mosaic for the moment the first event began.
3 tornado, 1 heavy rain. Local standard time, as filed.
Streets in town were closed due to high water.
The initial touchdown was at the intersection of McCoy and Evergreen roads. The tornado moved north-northwest for 1.5 miles then dissipating just north of Frankford Road and east of Old Denton Road. Roof damage occurred at theMcCoy Elementary School, to a church, and 23 homes.
Fire department personnel observed a brief tornado touchdown in an open filed just east of Frisco.
The tornado first touched down just north of Prosper and moved due north before dissipating near Celina. Seven homes with roof damage, one home with windows blown out, a storage shed and a greenhouse was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyThe tornado archive for Texas, 2001Warnings in Texas, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270438, 5270437, 5270439, 5270440.